Skip to main content

On the Lagrange and Markov dynamical spectra


We consider the Lagrange and the Markov dynamical spectra associated to horseshoes on a surface with Hausdorff dimension greater than one. We show that for a ‘large’ set of real functions on the surface and for ‘typical’ horseshoes with Hausdorff dimension greater than one, both the Lagrange and the Markov dynamical spectra have persistently non-empty interior.

Hide All
[CF89] Cusick, T. W. and Flahive, M. E.. The Markoff and Lagrange Spectra (Math Surveys and Monographs, 30) . American Mathematical Society, Providence, RI, 1989.
[Fre75] Freiman, G. A.. Diophantine aproximation and the geometry of numbers (Markov’s problem). Kalinin. Gosudarstv. Univ. Kalink (1975).
[Hal47] Hall, M.. On the sum and product of continued fractions. Ann. of Math. (2) 48 (1947), 993996.
[KH95] Katok, A. and Hasselblatt, B.. Introduction to the Modern Theory of Dynamical Systems (Encyclopedia of Mathematics and its Applications, 54) . Cambridge University Press, Cambridge, 1995.
[Mor99] Moreira, C. G.. Conjuntos de Cantor, Dinâmica e Aritmética (22°Colóquio Brasileiro de Matemática) . IMPA, Rio de Janeiro, 1999.
[MY01] Moreira, C. G. and Yoccoz, J.-C.. Some fundamental properties of plane sets of fractional dimension. Ann. of Math. (2) 154 (2001), 4596.
[MY10] Moreira, C. G. and Yoccoz, J.-C.. Tangencies homoclines stables pour des ensembles hyperboliques de grande dimension fractale. Ann. Sci. Éc. Norm. Supér. 43(4) (2010), 168.
[PT93] Palis, J. and Takens, F.. Hyperbolicity & Sensitive Chaotic Dynamics at Homoclinic Bifurcations (Fractal Dimensions and Infinitely Many Atractors) (Cambridge Studies in Advanced Mathematics, 35) . Cambridge University Press, Cambridge, 1993.
[Shu86] Shub, M.. Global Stability of Dynamical Systems (with the collabaration of Albert Fathi and Rémi Langevin) . Springer, New York, 1987.
[Sul87] Sullivan, D.. Differentiable structures on fractal-like sets, determined by intrinsic scaling functions on dual cantor sets. The Mathematical Heritage of Herman Weyl (Durham, NC, 1987) (Proceedings of Symposia in Pure Mathematics) . American Mathematical Society, Providence, RI, 1988, 48(4) (1987), 15–23.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Ergodic Theory and Dynamical Systems
  • ISSN: 0143-3857
  • EISSN: 1469-4417
  • URL: /core/journals/ergodic-theory-and-dynamical-systems
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Altmetric attention score

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed